Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 14, 2022, 9:14 PM CDT for Angelina County, Nacogdoches County, San Augustine County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2022, 9:14 PM CDT (02:14 UTC)
- Expired
- Mar 14, 2022, 10:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Angelina County, TX, Nacogdoches County, TX, San Augustine County, TX
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103
WFUS54 KSHV 150214
TORSHV
TXC005-347-405-150300-
/O.NEW.KSHV.TO.W.0007.220315T0214Z-220315T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
914 PM CDT Mon Mar 14 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Nacogdoches County in eastern Texas...
Central Angelina County in eastern Texas...
Central San Augustine County in eastern Texas...
* Until 1000 PM CDT.
* At 913 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Huntington, or 10 miles east of Lufkin,
moving east at 25 mph. If you live in the Etoile community, take
cover immediately!
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation. Golfball size hail has been
reported with this storm just west of Diboll with this
storm.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Etoile around 935 PM CDT.
Other locations impacted by this tornadic thunderstorm include Homer,
Chireno and Broaddus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3121 9459 3137 9473 3156 9435 3130 9405
TIME...MOT...LOC 0212Z 252DEG 23KT 3128 9456
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
151 follow-up statement
080
WWUS54 KSHV 150233
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
933 PM CDT Mon Mar 14 2022
TXC005-150242-
/O.CAN.KSHV.TO.W.0007.000000T0000Z-220315T0300Z/
Angelina TX-
933 PM CDT Mon Mar 14 2022
...THE TORNADO WARNING FOR CENTRAL ANGELINA COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
eastern Texas.
LAT...LON 3128 9437 3144 9452 3156 9435 3136 9412
TIME...MOT...LOC 0232Z 248DEG 27KT 3135 9437
$$
TXC347-405-150300-
/O.CON.KSHV.TO.W.0007.000000T0000Z-220315T0300Z/
Nacogdoches TX-San Augustine TX-
933 PM CDT Mon Mar 14 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN NACOGDOCHES AND WEST CENTRAL SAN AUGUSTINE COUNTIES...
At 932 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Etoile, or 20 miles east of Lufkin, moving
northeast at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Nacogdoches and west central San Augustine Counties,
including the following locations... Chireno and Broaddus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3128 9437 3144 9452 3156 9435 3136 9412
TIME...MOT...LOC 0232Z 248DEG 27KT 3135 9437
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 14, 7:06 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 14, 7:06 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 706 PM CDT Mon Mar 14 2022 .AVIATION... A mix of low VFR/high based MVFR cigs is expected this evening, although conditions will begin to quickly deteriorate later this evening from W to E as convection continues to increase and quickly spread E across the region as a QLCS. This convection will affect the TYR/GGG/LFK terminals between 00-05Z, TXK/SHV between 02-06Z, and ELD/MLU between 05-10Z. Wind gusts to near/in excess of 35kts, reduced visibilities, and IFR cigs are possible in and near the convection, with the potential for VFR conditions returning in wake of the convection although some areas of elevated -RA may continue. However, low MVFR/IFR cigs will eventually return near or prior to 12Z as the parent upper trough closes off over the area, with these cigs lingering over the area through much of Tuesday. Some wrap-around -SHRA will be possible over portions of SE OK/extreme Ern TX/SW AR/N LA during the day, affecting all but the E TX terminals, with a slow improvement of cigs to MVFR expected by mid-afternoon across SW AR/N LA, with little improvement expected through the evening into Tuesday night. SE winds 6-12kts with gusts to 20 kts over E TX will become VRB with the passage of the convection later this evening/overnight. Winds will eventually become WNW around 10kts over Lower E TX/Cntrl LA after 12Z, and remain VRB or N 5-10kts over NE TX/SW AR/extreme Nrn LA. /15/ && .PREV DISCUSSION... /issued 243 PM CDT Mon Mar 14 2022/ .SHORT TERM.../Tonight through Tuesday Night/ A vigorous upper level trough continues to deepen across the Southern Plains into far west Texas this afternoon and this feature will be the key player in an outbreak of at least strong thunderstorms across our region later this evening into the overnight hours. The lower levels are taking their time with returning moisture advection and this is the one thing from making this severe weather risk a much higher one across our region. Of course without significant moisture advection, instability really struggles to get going but the deep layer shear and low level directional shear is there for the development of surface based discrete storms across a narrow corridor of mainly Northeast Texas which could result in an isolated tornado/large hail threat if and when a capping inversion can be overcome later today into this evening. There does appear to be a narrow window of opportunity for this to occur in the 00-03z timeframe as the instability axis that sets up to our west may remain sufficient enough as it nudges eastward into our portions of Northeast Texas along a returning pseudo-warm front. This window is rather narrow as eventual storm mode will transition into a QLCS where wind would become the main threat into more of Northern Louisiana and perhaps Southwest Arkansas. Latest CAMS and HRRR outrun the other lower res progs once this QLCS forms so confidence in timing is not as great as it should be with this forecast but the faster timing of the higher res progs does make sense if the QLCS can develop on time by late this evening. The severe weather threat should end across our far eastern zones early Tuesday Morning but it does appear that the upper trough will become cutoff somewhat as it moves ovhd on Tuesday from the west and if there has been a trend in the short term progs, it has been for the dynamics associated with this trough to hold back more precipitation underneath it and have continued this trend with this current package, especially near and north of the I-20 Corridor during the day on Tuesday. Isolated thunderstorms cannot be ruled out on Tuesday as well given the steep lapse rates accompanying the upper trough. We should finally lose the precipitation across our far eastern zones Tuesday Night as the upper trough slowly spins east of our region. 13 && .LONG TERM.../Wednesday through Monday/ Surface high pressure, along with upper level ridging, will be in place over the region by the start of the long-term forecast period. This should yield dry weather and near normal temperatures on Wednesday, with morning lows in the mid to upper 40s and highs in the lower 70s. But, an upper trough will dig southeastward into the Southern Plains on Thursday, dragging a cold front across the region. Showers and thunderstorms will return to the region ahead of this system by Thursday evening, before clearing out with the passage of the cool front. At this time, the chance for severe weather appears low, due to the limited amount of instability and low-level moisture. Surface high pressure and upper-level ridging will return across the region behind the aforementioned system, bringing near normal temps and dry weather by Friday afternoon through Sunday morning. Dry weather will remain on Sunday, but the sfc high will slide east of the region. This will allow for warmer temps, with afternoon highs climbing into the mid to upper 70s. The flow aloft will transition to southwesterly by Sunday afternoon, ahead of another upper long- wave trough and cold front ejecting into the Plains. Thunderstorm chances will return to the region by Monday morning ahead of this system, but some uncertainty remains in regards to timing. However, guidance continues to hint at a severe weather possibility across the region Monday night into Tuesday. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 65 47 70 / 90 40 20 0 MLU 53 68 50 70 / 90 50 30 0 DEQ 49 65 42 71 / 90 60 10 0 TXK 53 63 48 71 / 90 60 10 0 ELD 50 63 46 71 / 90 60 20 0 TYR 49 65 46 72 / 90 20 10 0 GGG 49 65 46 72 / 90 30 10 0 LFK 48 66 47 74 / 90 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Mar 14, 7:49 AM CDT, 13 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 749 AM CDT Mon Mar 14 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 749 AM CDT Mon Mar 14 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Thunderstorms will return to the region later this afternoon. Some of these thunderstorms will likely be severe, with large hail and damaging winds being the primary threat. An isolated tornado cannot be ruled out, and will remain a secondary threat. While the brunt of the severe weather threat should diminish after midnight, strong storms may linger across Southern Arkansas and Northeast Louisiana through into Tuesday morning. A few of these may also be severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will be possible again on Thursday afternoon into Thursday night with the next cold front impacting the region. A few strong storms may be possible from late Thursday into early Friday morning. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely be needed tonight for an outbreak of strong to severe thunderstorms. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Special weather statement, Mar 14, 7:09 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
709 PM CDT Mon Mar 14 2022
TXZ149-150-152-150045-
Cherokee TX-Nacogdoches TX-Rusk TX-
709 PM CDT Mon Mar 14 2022
...A strong thunderstorm will impact portions of southwestern Rusk,
northwestern Nacogdoches and east central Cherokee Counties through
745 PM CDT...
At 709 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sacul, or 8 miles east of Rusk, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sacul, New Salem, Cushing, Reklaw and Glenfawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Texas.
&&
LAT...LON 3173 9496 3183 9508 3203 9489 3185 9465
TIME...MOT...LOC 0009Z 230DEG 20KT 3181 9500
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
33Special weather statement, Mar 14, 7:19 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
719 PM CDT Mon Mar 14 2022
TXZ149-150045-
Cherokee TX-
719 PM CDT Mon Mar 14 2022
...A strong thunderstorm will impact portions of northwestern
Cherokee County through 745 PM CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maydelle, or 10 miles southwest of Jacksonville, moving northeast at
50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, Bullard, Troup, Mount Selman, Mixon, Reese, Maydelle,
New Summerfield, Gallatin and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Texas.
&&
LAT...LON 3214 9533 3214 9514 3206 9499 3173 9536
3174 9537 3174 9536 3175 9536 3176 9540
3182 9540 3185 9544 3193 9542 3196 9545
TIME...MOT...LOC 0019Z 217DEG 43KT 3186 9538
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
33Local storm report, Mar 14, 8:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT MON MAR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 2 SSE TYLER 32.30N 95.29W
03/14/2022 E0.88 INCH SMITH TX BROADCAST MEDIA
&&
ASLocal storm report, Mar 14, 8:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
846 PM CDT MON MAR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 4 W DIBOLL 31.18N 94.85W
03/14/2022 E1.75 INCH ANGELINA TX NWS EMPLOYEE
RELAYED PUBLIC REPORT FROM NWS EMPLOYEE.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:09 PM CDT | Special Weather Statement | SHV | Rusk | 36 min |
| Mar 14, 7:19 PM CDT | Special Weather Statement | SHV | Cherokee | 26 min |
| Mar 14, 7:53 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 52 min |
| Mar 14, 7:56 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 34 min |
| Mar 14, 8:18 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 42 min |
| Mar 14, 8:25 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur, Wood | 50 min |
| Mar 14, 8:29 PM CDT | Tornado Warning | SHV | Angelina | 46 min |
| Mar 14, 8:31 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Rusk, Smith, Upshur and 1 more | 44 min |
| Mar 14, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 46 min |
| Mar 14, 9:06 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion, Morris, Upshur | 39 min |
| Mar 14, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk | 48 min |
| Mar 14, 9:49 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 41 min |
| Mar 14, 9:57 PM CDT | Special Weather Statement | SHV | Nacogdoches, Shelby | 63 min |
| Mar 14, 9:59 PM CDT | Special Weather Statement | SHV | Marion, Panola | 46 min |
| Mar 14, 10:14 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine | 46 min |
| Mar 14, 11:00 PM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 60 min |
| Mar 15, 5:16 AM CDT | Dense Fog Advisory | SHV | Angelina, Cherokee, Gregg, Nacogdoches, Panola, Rusk and 6 more | 4 hr |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.